MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE CORE 15-INCH MONITOR; LARYNGOSCOPE, RIGID

VERATHON MEDICAL ULC GLIDESCOPE CORE 15-INCH MONITOR; LARYNGOSCOPE, RIGID
Model Number 0570-0404
Medical Device Problem Codes No Display/Image (1183); Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer declined to have their glidescope bflex 5.8 bronchoscope returned to verathon for evaluation.The complaint history record for the lot number ft210400 was reviewed with only one (1) additional complaint related to this lot number encountered.Should additional relevant information become available, a supplemental report will be submitted in accordance with 21 cfr 803.56.Corrective action is not required at this time.Verathon will continue to monitor for trends.
 
Event or Problem Description
The customer reported that during an emergency care procedure, using a glidescope bflex 5.8 bronchoscope, the image on the screen blacked out.No delay in the procedure, use of a backup device, or harm to the patient or user was reported.
 
Additional Manufacturer Narrative
The glidescope core 15-inch monitor was returned to verathon for evaluation.A verathon engineer evaluated the returned device and was able to reproduce the reported "dark image" issue.Due to the extensive testing done to this device to investigate the following issue, verathon has proactively decided to replace the customer's glidescope core 15-inch monitor with another.Upon completion of verathon's investigation a replacement glidescope core 15-inch monitor was sent to the customer.Verathon has completed its investigation of the reported dark image issue for the combination of the glidescope 15-inch monitor in conjunction with a glidescope bflex single-use bronchoscope in capa-2021-0003.Measurements of the analog video signal were taken when a dark image was displayed.The analog video clock signal timing was observed to be delayed, resulting in the transmission of the dark image.A design review was conducted, the delay was determined to be result of two resistor sets in the bflex receptacle.Improving one or both resistor sets was shown to reduce or eliminate the instances of dark image.Verification samples were produced with the component improvements made on the bflex receptacle, design verification was completed, and an engineering change order (eco) was released to implement the changes.As part of the investigation a post launch risk assessment (plra) was performed.The plra determined that the observed severity and probability of occurrence for this failure mode were in alignment with the predicted severity and probability of occurrence.During the plra, complaint data was reviewed.In all instances the user completed an unplug/plug sequence to restore functionality or switched to a backup device to complete the procedure.No adverse events were reported.Based on this review of the system risk assessment and the complaint data no additional action is required, verathon will continue to monitor for trends.All forward production incorporates this change.
 
Event or Problem Description
The customer reported that during an emergency care procedure, using a glidescope core 15-inch monitor with a glidescope bflex 5.8 bronchoscope, the image on the screen blacked out.No delay in the procedure, use of a backup device, or harm to the patient or user was reported.

Brand Name
GLIDESCOPE CORE 15-INCH MONITOR
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key12002853
Report Number9615393-2021-00190
Device Sequence Number17219820
Product Code CCW
UDI-Device Identifier00879123006400
UDI-Public(01)00879123006400(10)FT210400(17)220122
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K191948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2022
Device Model Number0570-0404
Device Catalogue Number0270-1033
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer12/31/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown